Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 51, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at May 30, 2007, 3:25 PM EDT for 5 counties in Florida. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2007, 3:25 PM EDT (19:25 UTC)
- Expired
- May 30, 2007, 7:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1407 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 301925 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 325 PM EDT WED MAY 30 2007 FLZ041-044>046-053-144-302300- /O.NEW.KMLB.FW.W.0051.070530T1925Z-070530T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 325 PM EDT WED MAY 30 2007 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING. RH VALUES HAVE SLIPPED BELOW 35 PERCENT WITH SUSTAINED EAST WINDS AROUND 15 MPH WITH HIGHER GUSTS. THESE CONDITIONS WILL PROMOTE RAPID SPREAD OF ANY NEW OR ONGOING WILDFIRES. PLEASE ALERT FIRE CREWS IN THE FIELD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ KELLY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at May 30, 2:35 PM EDT, 50 minutes earlier.
Area forecast discussion, May 30, 2:35 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 235 PM EDT WED MAY 30 2007 .DISCUSSION... ...BENEFICIAL RAINFALL POSSIBLE LATE FRIDAY INTO SATURDAY... TONIGHT...SFC HIGH PRESSURE OFF THE MID ATLC COAST WILL CONTINUE MDT ONSHORE WINDS ACROSS THE ATLC KEEPING MINIMUM TEMPS MILD FROM BREVARD SOUTHWARD ALONG THE COAST NEAR 70 TO THE LWR 70S. LOWS IN THE MID-UPR 60S ACROSS INTERIOR AND NRN AREAS. FCST MODELS INDICATE INCREASING UPPER LEVEL MOISTURE FROM MIDNIGHT ONWARD WITH PREVALENT CIRRUS ACROSS THE AREA BY SUNRISE. THU...FLOW WILL REMAIN ONSHORE WITH SFC HIGH NORTH OF THE AREA WITH A DRY LAYER BETWEEN H7-H5. UPPER LEVEL TROUGH WILL DROP INTO THE WRN GULF AND CONTINUE TO INCREASE THE UPPER LEVEL DIVG/DIFFLUENCE OVER THE STATE LEADING TO A CONSIDERABLE THICK LAYER OF CIRRUS OVERSPREADING THE AREA FROM THE SW. HAVE INCREASED CLOUD COVER IN THE GRIDDED FCSTS WITH ALL MODELS SHOWING A DEEP SATURATED LAYER ABOVE H5. ONE MORE DAY WITH DRY WEATHER AND HIGHS IN THE MID-UPR 80S. THU NIGHT-SAT...SIGNIFICANT CHANGE IN THE PATTERN IS EXPECTED AS THE RIDGE IN THE WESTERN ATLANTIC BREAKS DOWN THU NIGHT-FRI. MEANWHILE...BROAD CYCLONIC FLOW IN THE WESTERN GULF WILL DRAW TROPICAL MOISTURE NORTHWARD TOWARDS THE STATE...ULTIMATELY RESULTING IN INCREASING RAIN CHANGES LATE THIS WEEK AND EARLY THIS WEEKEND. NAM-WRF SUGGESTS AN AREA OF LOW PRESSURE NORTH OF THE YUCATAN WILL LIFT NORTHWARD THROUGH THE GULF...WHICH WOULD PRODUCE BENEFICIAL RAINFALL ACROSS THE FORECAST AREA. HOWEVER...RECENT TRENDS IN THE GFS INDICATE THAT A TRACK FURTHER TO THE SOUTH AND EAST IS MORE LIKELY. THIS WOULD KEEP THE DEEP TROPICAL MOISTURE TO OUR SOUTH...WITH ONLY SCATTERED SHOWER ACTIVITY FRI AND SAT AS A WAVE OF LOW PRESSURE TRACKS ACROSS THE SOUTHERN PENINSULA. IT WOULD NOT BE FAIR TO TOTALLY RULE OUT A WETTER SOLUTION AT THIS POINT AS DEPICTED BY HPC AND THE ECMWF...WHICH TAKES THE LOW ACROSS THE BIG BEND AND NORTHEASTWARD UP THE SOUTHEAST COAST. GIVEN THE ANOMALOUS NATURE OF THE PATTERN ALONG WITH THE FACT THAT THE EVENT IS STILL A FEW DAYS OUT...PLAN AT THIS POINT IS TO ONLY NUDGE POPS UP SLIGHTLY FROM PREVIOUS FORECAST. SUN-WED...DRIER AIR MASS WILL SETTLE ACROSS THE REGION AS THE SYSTEM MOVES INTO THE ATLANTIC. BROAD TROUGH MOVING THROUGH THE UPPER MIDWEST AND INTO THE NORTHEAST WILL FINALLY PRODUCE AN OFFSHORE FLOW ACROSS THE STATE. OFFSHORE FLOW COMBINED WITH THE STRONG JUNE SUN WILL PRODUCE ABOVE AVERAGE MAX TEMPERATURES...POSSIBLY INTO THE 90S...WHICH HAS NOT OCCURRED SINCE APRIL. FRONTAL BOUNDARY LAGGING ACROSS THE SOUTHERN PENINSULA ALONG WITH INCREASING MOISTURE ASSOCIATED WITH AN APPROACHING TROUGH WILL RESULT IN HIGHER POPS TOWARDS THE MIDDLE OF NEXT WEEK. && .AVIATION...MAINLY VFR. && .MARINE...GRADIENT WILL REMAIN TIGHT ENOUGH TO KEEP ONSHORE WINDS NEAR 15 KNOTS AND 15-20 KNOTS ACROSS SRN OFFSHORE LEG WITH NOCTURNAL WIND INCREASE. EASTERLY WINDS SHOULD AVERAGE 10-15 KT NORTH AND AROUND 15 KNOTS SRN LEG ON THU. SEAS MAINLY 4-5 FT IN AN EAST SWELL. WILL RAISE SCEC FOR THE SRN OFFSHORE LEG OVERNIGHT. ONSHORE FLOW IS EXPECTED TO INCREASE FRI-SAT AS THE PRESSURE GRADIENT TIGHTENS IN RESPONSE TO LOW PRESSURE APPROACHING THE STATE. VEERING FLOW OVER THE WEEKEND WILL GRADUALLY BECOME OFFSHORE EARLY NEXT WEEK. && .FIRE WEATHER...MIN RHS SHOULD DROP TO BETWEEN 35-40 PCT ACROSS INTERIOR SECTION BUT HIGH TEMPS MAY BE HELD DOWN A DEG OR TWO FROM GUID WITH UPPER LEVEL CIRRUS EXPECTED OVER THE AREA. && .PRELIMINARY POINT TEMPS/POPS... DAB 68 84 69 83 / 0 0 10 20 MCO 66 87 69 86 / 0 0 10 20 MLB 69 83 72 84 / 0 10 10 30 VRB 69 83 71 83 / 0 10 10 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...VOLKMER LONG TERM....HIRSCH
Hazardous weather outlook, May 30, 4:22 AM EDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 422 AM EDT WED MAY 30 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 302000- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 422 AM EDT WED MAY 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...RIP CURRENT IMPACT... THERE WERE NUMEROUS RIP CURRENT RELATED RESCUES AGAIN ON TUESDAY. WHILE SURF CONDITIONS MAY APPEAR INVITING TODAY...A LONG PERIOD OCEAN SWELL CONTINUES AND WILL POSE A SIGNIFICANT DANGER. IF PLANNING A TRIP TO THE BEACH...ONLY SWIM AT A LIFEGUARD PROTECTED BEACH. TAKE THE ADVICE OF THE LOCAL BEACH PATROL AND NEVER SWIM ALONE. ...FIRE WEATHER IMPACT... CONTINUED DRY CONDITIONS COMBINED WITH 10 TO 15 MPH WINDS AND DRY VEGETATION WILL KEEP AN ELEVATED THREAT FOR THE RAPID SPREAD OF NEW OR EXISTING FIRES TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AN ELEVATED RISK OF DANGEROUS RIP CURRENTS WILL CONTINUE INTO THE LATE WEEK. CHANCES FOR SHOWERS AND LIGHTNING STORMS WILL INCREASE HEADING INTO THIS WEEKEND WITH A LOW PRESSURE AREA FORECAST TO FORM OVER THE GULF OF MEXICO AND DRIFT NORTHEAST OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. GLITTO
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.